Alert archive / Kentucky / Special Weather Statements in 2022
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 4, 2022, 3:21 PM CDT for Hancock County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 4, 2022, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Hancock County, KY
The radar
The Louisville radar (KLVX), 78 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WWUS83 KLMK 042021
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
321 PM CDT Thu Aug 4 2022
INZ089-KYZ023-042045-
Perry IN-Hancock KY-
321 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Perry
and northwestern Hancock Counties through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grandview, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hawesville around 330 PM CDT.
Tell City around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3793 8697 3794 8692 3799 8686 3800 8681
3802 8680 3800 8677 3803 8677 3804 8679
3806 8677 3808 8678 3810 8677 3811 8680
3813 8680 3800 8658 3784 8685 3783 8690
3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 2021Z 225DEG 27KT 3793 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JMLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:11 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 2:11 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
311 PM EDT Thu Aug 4 2022
.Short Term...(This evening through Friday)
Issued at 310 PM EDT Thu Aug 4 2022
...Heavy Rainfall Likely Through Friday...
...Scattered Flash Flooding Possible Due To Excessive Rainfall...
A slow-moving MCV drifting east-northeast over the Lower Ohio Valley
will bring periods of showers and thunderstorms to the region this
afternoon through Friday. The slow motion is critical, as it will
maximize residence time of deep, moist convergence and lift over the
CWA tonight into tomorrow. Low to mid-level wind fields will
continue to be enhanced on the southeastern flank of the MCV, with
the southwesterly LLJ forecast to increase to 25 kts after sunset.
In addition, moderate destabilization has occurred this afternoon
immediately downstream of the MCV. This has supported a diurnal
increase of convective activity, despite poor mid-level lapse rates
and weak shear. While instability decreases overnight, the enhanced
low-level jet should help support continued development.
Persistent SW to NE motion of showers and storms overnight will
result in training as the MCV crosses the area. PW values are
forecast to increase to 2+ inches tonight into Friday, mainly
northwest of a Bowling Green to Lexington line. Warm cloud depths
approaching 15 kft will promote very efficient warm rain processes.
Based on the environmental factors above, have issued a Flood Watch
for a significant portion of central Kentucky and southern Indiana.
1 to 3 inches of rainfall is forecast through Friday evening within
the watch area. However, HREF probability-matched mean QPF supports
the idea of localized swaths of 3-5+ inches. Slow movement and
persistent training of moderate to heavy rainfall rates could result
in several inches of rain within narrow swaths. This would result in
flash flooding, and an instance or two of significant flash flooding
cannot be ruled out.
&&
.Long Term...(Friday night through Thursday)
Issued at 310 PM EDT Thu Aug 4 2022
...Unsettled Weather Expected Through Much of the Extended Period...
Friday Night - Sunday Night...
The very slowly meandering MCV looks to still be in our region by
Friday night, only slowly lifting NE of the area on Saturday. Even
with the disturbance gone, scattered showers and storms are expected
through the weekend due to a moist and unstable atmosphere, and a
relative weakness in the upper ridge. Slow moving storms in
conjunction with favorable parameters for efficient rainfall will
allow for a continued heavy rain threat through the weekend. Should
be a mostly localized type of threat, given the spotty nature of
showers and storms, but something to keep an eye on. Look for temps
in the upper 80s and low 90s, with muggy lows mostly in the 70 to 75
degree range.
Monday - Thursday...
By the early to mid week timeframe, a shortwave will move from the
northern Plains through the Great Lakes region, dragging a surface
cold front closer to our area. Meanwhile, deep Gulf of Mexico and
even some Atlantic moisture will pool ahead of the approaching
trough, and on the western periphery of the mid Atlantic ridge. This
will set the stage for more widespread showers and storms sometime
in the later Monday through Tuesday timeframe. Will continue higher
pops for that period. Confidence lowers for the Wednesday-Thursday
timeframe, as some data pushes the front all the way through our
region, while other data hangs it up in our vicinity. Obviously,
either solution would have largely different impacts to our sensible
weather. For now, will hedge between the two with some chances for
showers and storms, and slightly cooler temps in the low to mid 80s.
The flooding threat will likely continue at least through Tuesday,
especially with any weekend rainfall priming soils for lower FFG
values by that time.
&&
.Aviation...(18Z TAF Issuance)
Issued at 147 PM EDT Thu Aug 4 2022
Main aviation impact is expected to be waves of SHRA with occasional
TSRA this afternoon through Friday. A slow-moving wave of low
pressure and abundant moisture will result in numerous showers with
embedded thunderstorms this afternoon through the overnight hours.
Prevailing VFR ceilings are forecast, but dips to MVFR or IFR will
be possible in heavier showers and storms.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Friday evening for INZ076>079-083-084-
089>092.
KY...Flood Watch through Friday evening for KYZ023>043-045>048-053-
054-061>063-070>072.
&&
Short Term...EBW
Long Term...BJS
Aviation...EBWHazardous weather outlook, Aug 4, 2:51 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 351 PM EDT Thu Aug 4 2022 KYZ049-055>057-064>067-073>078-081-082-052000- Clark-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Allen-Barren- Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Winchester, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 351 PM EDT Thu Aug 4 2022 /251 PM CDT Thu Aug 4 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated strong thunderstorms are possible this afternoon and evening. These storms could produce heavy rainfall, gusty winds, and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday through the weekend and into early next week. A few of the stronger storms could produce locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GENERAL STORM MOTION OF THE DAY: Thunderstorms today will move from the southwest to the northeast at 10 to 15 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>043-045>048-053-054-061>063- 070>072-052000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Butler- Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 351 PM EDT Thu Aug 4 2022 /251 PM CDT Thu Aug 4 2022/ ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms producing heavy rainfall are likely at times this evening and tonight. Excessive rainfall could result in localized flash flooding. Some stronger storms could also produce gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday through the weekend and into early next week. A few of the stronger storms could produce locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GENERAL STORM MOTION OF THE DAY: Thunderstorms today will move from the southwest to the northeast at 10 to 15 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW/BJS
In the hours before
Special weather statement, Aug 4, 1:49 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Thu Aug 4 2022
INZ076-077-084-041915-
Crawford IN-Orange IN-Washington IN-
249 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of northern Crawford,
southeastern Orange and southwestern Washington Counties through 315
PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm near
English, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
English.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3845 8618 3842 8623 3842 8626 3841 8626
3841 8625 3824 8651 3828 8662 3853 8643
TIME...MOT...LOC 1848Z 208DEG 19KT 3828 8656
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CGSpecial weather statement, Aug 4, 2:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
327 PM EDT Thu Aug 4 2022
INZ083-089-042000-
Perry IN-Dubois IN-
327 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern Dubois
and northwestern Perry Counties through 400 PM EDT/300 PM CDT/...
At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles east of Santa Claus, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Perry
and southeastern Dubois Counties, including the following
locations... Adyeville, Sassafras, Bristow, Siberia, Uniontown,
Kitterman Corners and Kyana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3832 8678 3827 8668 3826 8668 3826 8665
3823 8658 3812 8675 3814 8681 3816 8680
3818 8680 3818 8679 3821 8679 3821 8681
TIME...MOT...LOC 1927Z 207DEG 13KT 3816 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLSpecial weather statement, Aug 4, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
321 PM CDT Thu Aug 4 2022
INZ089-KYZ023-042045-
Perry IN-Hancock KY-
321 PM CDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Perry
and northwestern Hancock Counties through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grandview, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hawesville around 330 PM CDT.
Tell City around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3793 8697 3794 8692 3799 8686 3800 8681
3802 8680 3800 8677 3803 8677 3804 8679
3806 8677 3808 8678 3810 8677 3811 8680
3813 8680 3800 8658 3784 8685 3783 8690
3784 8691 3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 2021Z 225DEG 27KT 3793 8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:38 PM CDT | Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 29 hr |
| Aug 4, 4:37 PM CDT | Special Weather Statement | LMK | Fayette | 23 min |
| Aug 4, 5:00 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine | 30 min |
| Aug 4, 6:59 PM CDT | Special Weather Statement | LMK | Fayette | 31 min |
| Aug 4, 1:49 PM CDT | Special Weather Statement | LMK | Crawford | 26 min |
| Aug 4, 1:58 PM CDT | Areal Flood Advisory | LMK | Crawford, Orange, Perry | 2 hr |
| Aug 4, 2:27 PM CDT | Special Weather Statement | LMK | Perry | 33 min |
| Aug 4, 3:51 PM CDT | Special Weather Statement | LMK | Perry | 24 min |
| Aug 4, 4:26 PM CDT | Areal Flood Advisory | LMK | Dubois, Perry | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.